Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 19, 2020, 9:06 PM CST for Jefferson County, Saint Louis County, Missouri. It took effect at Jan 20, 2020, 12:00 AM CST. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2020, 9:06 PM CST (03:06 UTC)
- In effect from
- Jan 20, 2020, 12:00 AM CST
- Expired
- Jan 21, 2020, 10:40 AM CST
- In force
- 35 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 16.43 ft at Jan 20, 2020, 5:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
775
WGUS43 KLSX 200306
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
906 PM CST Sun Jan 19 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-210305-
/O.NEW.KLSX.FL.W.0047.200120T0600Z-200122T1800Z/
/VLLM7.1.ER.200120T0600Z.200120T1800Z.200121T1200Z.NO/
906 PM CST Sun Jan 19 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River at Valley Park
* until Wednesday afternoon.
* At 8:30 PM Sunday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 16.5 feet by tomorrow early afternoon. The
river is forecast to fall below flood stage by Tuesday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Meramec River
Valley Park 16.0 15.62 16.3 16.0 12.7 7.1 4.8
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$3 follow-up statements
775
WGUS83 KLSX 201616
FLSLSX
Flood Statement
National Weather Service St Louis MO
1016 AM CST Mon Jan 20 2020
...The flood warning continues for the following rivers in Missouri..
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-212215-
/O.CON.KLSX.FL.W.0047.000000T0000Z-200122T1800Z/
/VLLM7.1.ER.200120T0709Z.200120T1800Z.200121T1200Z.NO/
1016 AM CST Mon Jan 20 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Wednesday afternoon.
* At 9:30 AM Monday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.5 feet by this afternoon,
then fall below flood stage tomorrow morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Meramec River
Valley Park 16.0 16.37 16.0 13.8 10.3 6.4 4.4
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$696
WGUS83 KLSX 210231
FLSLSX
Flood Statement
National Weather Service St Louis MO
831 PM CST Mon Jan 20 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-220231-
/O.EXT.KLSX.FL.W.0047.000000T0000Z-200122T1600Z/
/VLLM7.1.ER.200120T0709Z.200120T2300Z.200121T1000Z.NO/
831 PM CST Mon Jan 20 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Wednesday morning.
* At 8:00 PM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early tomorrow.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Meramec River
Valley Park 16.0 16.33 15.9 13.7 10.2 6.2 4.2
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$234
WGUS83 KLSX 211640
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CST Tue Jan 21 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-211710-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-200122T1600Z/
/VLLM7.1.ER.200120T0709Z.200120T2300Z.200121T1309Z.NO/
1040 AM CST Tue Jan 21 2020
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* At 10:00 AM Tuesday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 7:09 AM Tuesday.
* The river will continue falling to 13.9 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/22 01/23 01/24 01/25 01/26
Meramec River
Valley Park 16.0 15.84 13.9 10.2 6.6 4.2 3.7
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 19, 8:50 PM CST, 16 minutes earlier.
Area forecast discussion, Jan 19, 8:50 PM CST, 16 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 850 PM CST Sun Jan 19 2020 .UPDATE... Issued at 842 PM CST Sun Jan 19 2020 I have already made a few changes to the forecast earlier and made a few more with this latest update. For tonight the main updates centered around clouds and adding some flurries. The large area of stratus stretching from eastern IA across northeast MO into south central IL has been slowly moving southward since late afternoon. As flow within the cloud-bearing layer continues to veer to north-northeast the remainder of the night, the stratus should continue to ooze south and at least make it into east central MO and southwest IL. Radar is showing some weak returns and a few obs within the stratus are showing some flurries, so I added a mention of them as well. Temperatures will remain quite cold overnight. Attention then turns to Monday when a strong upper trof/clipper system moves across the CWA during the afternoon and early evening. All the models are at least showing good large scale forcing for ascent with this trof, and a clustering of them has light QPF centered through central MO. Present thinking is a quick round of light snow will impact the area during the afternoon, centered across middle MO. I have increased the extent of likely POPS within this area. Given the fast movement and expected dry snow, I think amounts will be light, generally less than a half inch. However given the very cold temperatures, any snowfall should accumulate. Glass && .SHORT TERM... (Through Late Monday Night) Issued at 318 PM CST Sun Jan 19 2020 A strong surface ridge over the northern Plains will build southeastward into our area tonight with very cold conditions continuing, although the winds will be diminishing tonight. Lows tonight will be about 15 degrees below normal. A strong northwest flow shortwave will drop southward through our forecast area Monday afternoon and evening. Although the low level moisture will be quite limited with surface ridging over the region, it appears that there will be light snow and flurries ahead of this feature across parts of our forecast area from late Monday morning into early Monday evening. Most of the models continue to depict the highest QPF, albeit light over central MO Monday afternoon. There may be a light snow accumulation of around one half inch in parts of northeast and central MO with lesser amounts or just flurries further south and east. Only flurries are expected south and east of STL across southwest IL. Unseasonably cold temperatures will continue through Monday night. GKS .LONG TERM... (Tuesday through Next Sunday) Issued at 318 PM CST Sun Jan 19 2020 A warming trend will begin by Tuesday afternoon due to rising upper level heights, and as the wind becomes southerly as the surface ridge finally shifts east of the region. The chance of precipitation will return to much of our area by Wednesday afternoon or evening as southerly return flow brings increasing low level moisture into our area ahead of southwest flow shortwaves. Although temperatures will be warming up it may still be cold enough for a wintry mix Wednesday night into Thursday morning. The precipitation chances will continue for the rest of the work week as an upper level low and associated surface low move eastward through our area. The ECMWF model continues to be further south with the track of the low which would favor a wintry mix, while the operational GFS is further north which would favor mainly liquid rain. At this time will lean toward the warmer model solution, although there will still be the potential for accumulating snow across northeast MO and west central IL, especially during the late night and morning hours. The precipitation should shift east of the forecast area by Saturday with slightly colder temperatures for Saturday and Saturday night. GKS && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 536 PM CST Sun Jan 19 2020 The biggest uncertainty for tonight is the evolution of the large region of stratus than currently stretches from eastern IA across northeast MO and west central IL into southeast IL. Satellite is showing the clouds are beginning to advance to the south-southwest as flow aloft veers to more northerly. I think the stratus will spread into the St. Louis terminals (KSTL/KSUS/KCPS) later this evening and then will remain into Monday morning. I was hesitant bringing the stratus into KCOU but can't rule it out either. The stratus will bring MVFR flight conditions. Otherwise light snow should spread into central MO on Monday afternoon bringing MVFR flight conditions. SPECIFICS FOR KSTL: Stratus across western IL is expected to move into the terminal later this evening result in MVFR flight conditions. The stratus will then persist overnight and into Monday morning with some improvement in CIG height possible on Monday afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 19, 3:40 PM CST, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 PM CST Sun Jan 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 PM CST Sun Jan 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow is likely across central Missouri Monday afternoon with around one half inch of snow accumulation possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.